Author Topic: Nine people, one critical, hospitalized during Escapade music festival at Lansdowne Park  (Read 286 times)

0 Members and 1 Guest are viewing this topic.

One Veteran One Standard

  • Administrator
  • Jr. Member
  • **********
  • Posts: 96
    • View Profile
Nine people, one critical, hospitalized during Escapade music festival at Lansdowne Park

Ottawa paramedics said teamwork kept overdoses to a minimum but they still cared for 15 people over the two-day Escapade Music Festival. They included a man in his 20s who had to be resuscitated and rushed to hospital in critical condition after overdosing on GHB. A total of nine people were taken to the hospital, […]

Ottawa paramedics said teamwork kept overdoses to a minimum but they still cared for 15 people over the two-day Escapade Music Festival.


They included a man in his 20s who had to be resuscitated and rushed to hospital in critical condition after overdosing on GHB.


A total of nine people were taken to the hospital, “mainly for overdoses,” said paramedics, who reported they teamed up with the Canadian Ski Patrol at the festival and worked with organizers of the electronic dance music (EDM) festival and Ottawa Public Health to share safety messages.


“The great teamwork with the organizers allowed us and Ottawa Public Health to keep the number of overdoses to a minimum,” said paramedics, who had a mobile treatment and rehab unit and ATV ambulances on hand.


“Thank you to all the participants who partied safe and followed our safety messages.”


A second man in his 20s was taken to hospital in serious condition after taking GHB, which stands for gamma-hydroxybutyrate. Both men overdosed Saturday and were expected to survive, paramedics said.


Other overdoses at the festival were less serious and due to a mix of party drugs MDMA and GHB and alcohol, paramedics said.


They’d issued a stern overdose warning Friday as one of Canada’s largest electronic dance music festivals returned to Lansdowne Park.


“Any drug can contain fentanyl and kill you,” paramedics said as they released a video set to a pulsing techno beat.


“Are you trusting a drug dealer with your life?”


Meanwhile, Ottawa Public Health nurses and staff roamed the festival grounds clad in black T-shirts with overdose prevention messages, including “Can you ID an OD? Ask me how!” and “MDMA can be cut with fentanyl. What?? Ask me!” They also staffed an info tent.


The region’s summer festival season began with the death of a 25-year-old Oshawa man who suffered an apparent overdose at Rockfest in Montebello.


OPH warned users not to mix drugs, or use drugs alone, and highlighted the symptoms of an overdose – including slow or absent breathing, blue lips and nails, pinpoint pupils and cold, clammy skin – that should spark an immediate call for help.


The health agency also warned against accepting drinks – even water – from strangers because there’s an increased risk of alcohol and drug-facilitated sexual assaults at large festivals.





 


Source: Nine people, one critical, hospitalized during Escapade music festival at Lansdowne Park